MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM; REAMER
Model Number 357.403
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is company representative investigation summary visual inspection: the device was received and inspected.It was noticed that the device's distal tip was broken off.The complaint is confirmed.The broken piece was not returned.Dimension inspection: it was not performed due to post manufacturing damage and broken piece was not returned.Conclusion: the complaint is confirmed.It is possible that the device encountered unintended forces (during usage or handling at the time of surgery).During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history part # 357.403, synthes lot # u333012, supplier lot # u333012, release to warehouse date: 15 nov 2019, supplier: orchid unique, no ncr's were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on february 27, 2020, the patient underwent an unknown procedure.During reaming at the right femur to collect bone graft, the reamer head broke.The reamer head was removed with a guide wire but there were some fragments retained in the femur.There was an attempt to suction out the fragments but that failed.The guide wire was bent in an extreme curve to preferentially ream and collect ria graft from distal femur.The surgeon forced the ria reamer down over the bend of the wire and broke the reamer head.Fragments of the reamer head were left in the femur.The reamer head was removed via the ball tip guide wire.During opening the entry hole, the tip of a stepped cannulated drill bit broke.It is unknown if there was a surgical delay.The procedure was successfully completed.The patient's status is unknown.Concomitant device reported: guide wire (part# 351.706s, lot# unknown, quantity# 1).This is report 1 of 2 for (b)(4).

Brand Name
6.0MM/10.0MM STEPPED DRILL BIT CANNULATED/LARGE QC/435MM
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9882426
Report Number2939274-2020-01532
Device Sequence Number2857377
Product Code HTO
UDI-Device Identifier10886982196262
UDI-Public(01)10886982196262
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.403
Device Catalogue Number357.403
Device Lot NumberU333012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2020
Initial Report FDA Received Date03/26/2020
Patient Sequence Number1
Patient Age43 YR